Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Pain in left shoulder, tendinitis. on medication, therapy. pain is worse now, with pricking sensation in fingers. unable to do MRI. Treatment options ?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I have been having severe pain in my left shoulder for about 2 months now. Originally the doctor said it was just tendonitus and gave me pain meds and therapy. Now the pain is worse and is also accompanied by pins and needles in my left thumb and index finger. Unfortunatly I don't have insurance and can't afford an MRI
Posted Thu, 26 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Shiva Kumar R 20 minutes later
Hello and thanks for the query.

Regarding the pain in the left shoulder it can be either due to involvement of the tendons, joint or the nerve supplying it. It has not responded to the pain medications. Now you have new symptoms like pins and needles in the left thumb which indicated problem with the left median nerve or C6 root involvement. Overall it looks like your problem is a progressive one and needs detailed evaluation.

Some of the reasons for the nerve involvement are Cervical Spondylosis with radiculopathy (c5-c6), Brachial plexopathy or spinal cord problem. These can be sorted out by doing minimal investigations like ENMG ( ElectroNeuroMyoGraphy ).

For the pain if it is not responding to pain killers you can try other medicines like pregabalin or gabapentin as it looks more like a nerve pain rather than tendons.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your GP and Neurologist. Get started on pregabalin or gabapentin to reduce the neuropathic pain.

Thanks again for the query. I hope you found my response to be helpful and informative. Should you have any additional concerns I would be happy to address them.

Take care,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor